MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567370
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two maxforce biliary balloons used in the same patient and procedure.It was reported to boston scientific corporation that two maxforce biliary dilation balloons were used during a biliary dilation procedure performed on an unknown date.According to the complainant, during preparation, both balloons would not inflate due to small holes.Reportedly, the devices were removed and the procedure was completed with another maxforce biliary dilation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block b3: date of event: date of event was approximated to (b)(6)2019 as no event date was reported.Block h6: problem code 1504 captures the reportable event of balloon pinhole.Block h10: investigation result a visual examination of the complaint device found that the device did not have any visual defects.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge but none of them showed abnormalities.Functional analysis was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located at the body of the balloon material.This failure is likely due to factors or conditions related to procedure, such as the technique used by the physician during the procedure, the amount of strength applied by the customer during the movement of the device, the interaction between the scope and the balloon as well as the manner as the device was handled and manipulated which could have affected the device performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9516281
Report Number3005099803-2019-06192
Device Sequence Number10872427
Product Code FGE
UDI-Device Identifier08714729097068
UDI-Public08714729097068
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model NumberM00567370
Device Catalogue Number6737
Device Lot Number0022636695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1